Alert archive / South Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 24, 2011Charleston County, South Carolina

NWS Charleston, SC issued this special weather statement at Aug 24, 2011, 4:21 PM EDT for Charleston County, South Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Aug 24, 2011, 5:00 PM EDT
In force
39 min
Issued by
NWS Charleston, SC

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS82 KCHS 242021
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED AUG 24 2011

SCZ045-050-052-242100-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
421 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOUNT PLEASANT REGIONAL AIRPORT...MOVING
WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...CAINHOY...CAPERS INLET...CHARLES TOWNE
LANDING...CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT
BRIDGE...DOWNTOWN CHARLESTON...FORT JOHNSON...HANAHAN...ISLE OF
PALMS...JAMES ISLAND...JAMES ISLAND COUNTY PARK...MOUNT PLEASANT...
MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE CENTRE...NAVAL
WEAPONS STATION CHARLESTON...NORTH CHARLESTON AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 7969 3282 7971 3270 8000 3296 8003
      3298 7972 3286 7967
TIME...MOT...LOC 2021Z 076DEG 8KT 3290 7979

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 24, 2:35 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 24, 2:35 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT WED AUG 24 2011

.SYNOPSIS...
A COASTAL TROUGH WILL LINGER ALONG THE COAST INTO THURSDAY.
HURRICANE IRENE IS FORECAST TO PASS EAST OF THE GEORGIA AND SOUTH
CAROLINA COASTS FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE IS THEN
EXPECTED TO BUILD BACK INTO THE AREA BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST SATELLITE AND RADAR IMAGERY INDICATE LIGHT TO MODERATE
SHOWERS MAINLY OVER COASTAL COUNTIES IN SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA. WATER VAPOR IMAGERY ALSO DEPICTS A WEAK UPPER LVL
LOW OFF THE SOUTH CAROLINA COAST. THIS LOW HAS RESULTED IN ENHANCED
COVERAGE OF AFTERNOON SHOWERS OVER THE TRI COUNTY AREA EARLY THIS
AFTERNOON.

SFC HIGH PRESSURE WILL CONTINUE TO SLIDE OFF THE MID ATLANTIC COAST
AS A COASTAL TROUGH LINGERS ALONG THE SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA COAST THIS AFTERNOON/EVENING. PRECIP CHANCES WILL
REMAIN HIGHEST OVER THE TRI COUNTY AREA AS PERSISTENT ONSHORE FLOW
OCCURS WITH ENHANCED MOISTURE ADVECTION OVER LAND DUE TO THE UPPER
LVL LOW OFFSHORE. SHOWERS AND A FEW THUNDERSTORMS WILL GRADUALLY
EXPAND INLAND THIS EVENING WHILE THE COASTAL TROUGH SLIDES WEST AND
PWATS APPROACH 1.5 TO 2 INCHES. AS THE COASTAL TROUGH DRIFTS
INLAND...SHOWER/THUNDERSTORM COVERAGE MAY EXPAND OVER PORTIONS OF
INLAND GEORGIA WHERE A REMNANT BOUNDARY LINGERS FROM THIS MORNING.

HIGH TEMPS REMAIN ON TRACK THIS AFTERNOON...WITH MID/UPPER 80S ALONG
THE COAST AND LOW 90S INLAND. HAVE ADJUSTED TEMPS A FEW DEGREES
LOWER OVER THE TRI COUNTY AREA WHERE SHOWER COVERAGE IS GREATEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
WEAK VORTICITY ADVECTION TONIGHT IN THE MID LEVELS AND INCREASING
LOW LEVEL MOISTURE CONVERGENCE WILL WORK TO ENHANCE COASTAL CONVECTION
AGAIN TONIGHT AFTER MIDNIGHT WITH SOME SHOWERS AND ISOLATED TSTMS
POSSIBLE ALONG COASTAL COUNTIES...ESPECIALLY AFTER 2-3 AM. NO
CHANGES TO LOW TEMPS IN THE LOWER TO MID 70S.

AS EXPECTED...THE DETAILS OF THE SHORT TERM PERIOD ARE GOING TO BE
DETERMINED BY THE EVOLUTION OF TC IRENE. THE EVENTUAL TRACK OF THE
SYSTEM...AND ESPECIALLY ITS PROXIMITY TO THE SOUTHEAST COASTLINE
WILL DETERMINE THE DEGREE TO WHICH IT AFFECTS THE GA/SC COASTAL
AREAS. THIS FORECAST PACKAGE REFLECTS A RELATIVE BLEND OF THE ECMWF
AND GFS...WHICH BOTH PRODUCE A STORM TRACK VERY SIMILAR TO THE
OFFICIAL NHC FORECAST.

THURSDAY...THE CWA WILL BE POSITIONED IN THE WEAKNESS BETWEEN THE
LARGE TO THE WEST OVER THE FRONT RANGE...AND THE RIDGE OVER THE
ATLANTIC. A SHARP MID AND UPPER LEVEL TROF WILL QUICKLY PASS BY TO
THE NORTH...AND WILL START TO DRAW TC IRENE NORTHWARD. WITH THE
STORM POSITIONED A GOOD 450 NM SOUTHEAST OF CHS...THE MAIN FORCING
FOR ANY PRECIP DURING THE DAY WILL BE ONSHORE FLOW AND AFTERNOON SEA
BREEZE BOUNDARY. I HAVE CONTINUED TO ADVERTISE SLIGHT CHANCE TO
CHANCE SHOWERS AND THUNDERSTORMS. HIGHS WILL REACH THE LOW 90S
INLAND AND THURSDAY NIGHT LOWS WILL HOVER IN THE LOW TO MID 70S.

FRIDAY...BY 12Z BOTH THE GFS AND ECMWF SHOW THE PERIPHERY OF THE
DEEPER TROPICAL MOISTURE BEGINNING TO IMPINGE ON THE CWA. DURING THE
DAY THE STORM IS EXPECTED TO MOVE NORTHWARD...OR EVEN SLIGHTLY EAST
OF DUE NORTH. THIS STORM MOTION SHOULD PREVENT THE DEEPER MOISTURE
AND OUTER RAIN BANDS FROM MAKING TO MUCH OF A WESTWARD PUSH INLAND.
THE EXPECTATION IS THAT THERE WILL BE A VERY TIGHT POP GRADIENT FROM
WEST TO EAST ACROSS THE INLAND AND MARINE ZONES. IN FACT...THERE
COULD BE NUMEROUS TO CATEGORICAL COVERAGE IN THE SC OUTER WATERS AND
NO COVERAGE WEST OF CHS. WILL CONTINUE TO ADVERTISE A SLIGHT CHANCE
TO LIKELY GRADIENT FAVORING THE COASTAL WATERS THROUGH FRIDAY NIGHT.
WITH THE EXPECTED SIZE AND STRENGTH OF THE TC...WINDY CONDITIONS
WILL BE POSSIBLE ACROSS THE ENTIRE CWA.

SATURDAY...IRENE WILL CONTINUE TO MOVE N OR NNE TOWARD THE NC OUTER
BANKS. AS SUCH...CONDITIONS ACROSS THE CWA ARE EXPECTED TO IMPROVE
FAIRLY RAPIDLY. WINDS WILL BEGIN TO DIMINISH AS THE PRESSURE
GRADIENT WEAKENS AND BOTH THE GFS AND ECMWF SHOW SUBSTANTIAL DRY AIR
WRAPPING AROUND ACROSS THE AREA IN THE WAKE OF THE TC. BY SATURDAY
AFTERNOON THE PRECIP SHIELD ASSOCIATED WITH THE SYSTEM SHOULD BE
WELL TO THE NE. I HAVE CONTINUED TO FORECAST SOMEWHAT COOLER TEMPS
FOR SATURDAY HIGHS...BUT THERE IS THE CHANCE THEY WILL NEED TO BE
INCREASED GIVEN THE POSSIBILITY FOR DOWNSLOPING NW WINDS IN THE
WAKE OF IRENE.

KEEP IN MIND...THE LATE WEEK FORECAST IS EXTREMELY SENSITIVE TO THE
EXACT TRACK OF IRENE. EVEN SMALL DEVIATIONS TO THE EVENTUAL TRACK
WILL HAVE SUBSTANTIAL IMPACTS ON THE FORECAST AND SENSIBLE WX.
PLEASE CONTINUE TO MONITOR ALL OFFICIAL NHC FORECAST UPDATES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
DRY AIR WILL CONTINUE TO WORK ITS WAY INTO THE FA THROUGH EARLY NEXT
WEEK IN THE WAKE OF IRENE. CONDITIONS LOOK DRY WITH ABOVE NORMAL
TEMPS THROUGH MONDAY. THEREAFTER THE FORECAST BECOMES A BIT MORE
UNCERTAIN. HIGH PRESSURE WILL MOVE INTO THE NORTHEAST AND MID
ATLANTIC STATES WITH SOME HINT OF SURFACE RIDGING DOWN THE EAST SIDE
OF THE APPALACHIANS. MOISTURE WILL INCREASE ACROSS THE REGION WITH
ONSHORE FLOW DEVELOPING INTO TUESDAY. TEMPS WILL CONTINUE TO BE IN
THE LOW 90S INLAND WITH A RETURN OF ISOLATED DIURNAL CONVECTION.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
KCHS...VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST 24 HOURS.
CANNOT RULE OUT THE POSSIBILITY OF AN AFTERNOON SHOWER BEFORE
SUNSET...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAF AT THIS
TIME. THERE IS A LOW CHANCE OF MVFR CIGS/VSBYS EARLY MORNING
THURSDAY...BUT CONFIDENCE REMAINS TOO LOW TO INCLUDE IN THE TAF.
LIGHT EAST WINDS WILL DEVELOP BY 14Z THURSDAY.

KSAV...BRIEF MVFR CONDITIONS ARE POSSIBLE THROUGH 19Z WITH SHOWERS
SHIFTING INLAND. OTHERWISE VFR CONDITIONS WILL PERSIST THROUGH
TONIGHT. TEMPO MVFR VSBYS ARE POSSIBLE BETWEEN 08Z AND 12Z
TONIGHT...ESPECIALLY IF THE TERMINAL OBSERVES ANY PRECIP THIS
AFTERNOON. LIGHT EAST WINDS WILL DEVELOP BY 14Z THURSDAY.

EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THROUGH THURSDAY.
TROPICAL STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND
SATURDAY AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION.

&&

.MARINE...
A WEAK UPPER LVL LOW ALONG WITH A COASTAL TROUGH WILL BRING
PERIODS OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS FOR
THE REMAINDER OF THE AFTERNOON...BEFORE GRADUALLY SHIFTING INLAND
AND WEAKENING THROUGH TONIGHT. ONSHORE FLOW WILL PERSIST NORTH OF
HURRICANE IRENE IN THE BAHAMAS AND HIGH PRESSURE TO THE NORTH OF
THE WATERS. WIND SPEEDS ARE EXPECTED TO REMAIN AT OR BELOW 15
KNOTS THROUGH TONIGHT. WAVEWATCH CONTINUES TO SUGGEST BUILDING
SEAS OVER GEORGIA WATERS THIS EVENING AND TONIGHT. LATEST
OBSERVATIONS ALSO INDICATE SWELL PERIODS NEAR 14 SECONDS ENTERING
THE OUTER GEORGIA AND SOUTH CAROLINA WATERS. HAVE INCREASED WAVE
HEIGHTS NEARLY 1 FOOT FOR ALL WATERS AS A RESULT. HAVE MAINTAINED
SCA FOR OUTER GEORGIA WATERS WITH SEAS BUILDING TO 4 TO 6 FEET
BEGINNING AT 5 PM.

WE THINK BY DAYBREAK ON THU...4-5 FT SEAS...MAINLY IN SWELL WILL
BE WORKING INTO THE SOME OUR NEAR SHORE WATERS...ESPECIALLY IN
GEORGIA. WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR OUTER GEORGIA
WATERS TONIGHT AS SEAS BUILD TO 4-6 FT. WE THINK BY DAYBREAK ON
THU...4-5 FT SEAS...MAINLY IN SWELL WILL BE WORKING INTO THE SOME
OUR NEAR SHORE WATERS...ESPECIALLY IN GEORGIA. WE HAVE ISSUED A
SMALL CRAFT ADVISORY FOR OUTER GEORGIA WATERS TONIGHT AS SEAS
BUILD TO 4-6 FT.

MORE SUBSTANTIAL LONG PERIOD SWELLS GENERATED BY IRENE WILL BEGIN
REACHING THE COASTAL ZONES ON THURSDAY. BY THURSDAY NIGHT...SEAS
ARE EXPECTED TO INCREASE INTO THE 10-12 FOOT RANGE IN THE OUTER
WATERS. WINDS WILL ALSO INCREASE AND TROPICAL STORM FORCE GUSTS
WILL BE POSSIBLE DURING THIS TIME PERIOD AS THE STORM MOVES
CLOSER.

BY FRIDAY...SEAS WILL CONTINUE TO INCREASE AND REACH THEIR FORECAST
MAX...AT LEAST IN THE 15-20 FOOT RANGE IN THE OUTER WATERS. THIS
WILL ALSO BE THE TIME PERIOD WITH THE TIGHTEST PRESSURE GRADIENT.
MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES AND/OR WARNINGS
COULD BE REQUIRED WITH LATER FORECAST ISSUANCES AND COULD CONTINUE
THROUGH THE WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO
CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED BY
NATIONAL HURRICANE CENTER. IMPROVING CONDITIONS ARE EXPECTED IN THE
LATE SATURDAY TIME PERIOD AS IRENE PULLS AWAY FROM THE REGION.

RIP CURRENTS...LATEST GUIDANCE SHOWS SOME LATE DAY LONG PERIOD
SMALL GROUND SWELL OFF THE S GEORGIA COAST. NOTHING TOO
SUBSTANTIAL BUT ENOUGH OF A CONCERN TO GO WITH A MODERATE RISK OF
RIP CURRENTS TODAY AT TYBEE ISLAND. LARGER SWELLS FROM IRENE SHOULD
ARRIVE LATEST THU...AND CONTINUE FOR SEVERAL DAYS. THIS WILL
RESULT IN AN ENHANCED RISK OF RIP CURRENTS.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS
WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE
SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT
     SATURDAY FOR AMZ374.

&&
Hazardous weather outlook, Aug 24, 2:50 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT WED AUG 24 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
250 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS BY WELL OFF
THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT.
ALTHOUGH BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE
CONDITIONS ARE NO LONGER ANTICIPATED. NEVERTHELESS...GIVEN THE
PROXIMITY OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR
THE PROGRESS OF THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-251000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
250 PM EDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS BY WELL OFF
THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT.
ALTHOUGH TROPICAL STORM CONDITIONS ARE STILL POSSIBLE...THEY ARE
NOT EXPECTED. NEVERTHELESS...GIVEN THE PROXIMITY OF IRENE TO THE
AREA...PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESS OF THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-251000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
250 PM EDT WED AUG 24 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO PASS BY WELL OFF
THE SOUTH CAROLINA AND GEORGIA COASTLINE FRIDAY AND FRIDAY NIGHT.
ALTHOUGH BREEZY CONDITIONS MAY OCCUR...TROPICAL STORM FORCE
CONDITIONS ARE NO LONGER ANTICIPATED. NEVERTHELESS...GIVEN THE
PROXIMITY OF IRENE TO THE AREA...PEOPLE ACROSS SOUTHERN SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CLOSELY MONITOR
THE PROGRESS OF THIS STORM.

HIGH SURF...HURRICANE IRENE MAY PRODUCE BREAKERS IN EXCESS
OF 5 FEET AT THE SOUTH CAROLINA AND GEORGIA BEACHES THURSDAY NIGHT
THROUGH FRIDAY NIGHT. A HIGH SURF ADVISORY MAY EVENTUALLY BE
REQUIRED.

COASTAL FLOODING...HIGH ASTRONOMICAL TIDES IN COMBINATION WITH
ELEVATED WATER LEVELS PRODUCED BY IRENE...MAY RESULT IN SHALLOW
COASTAL FLOODING ALONG THE SOUTH CAROLINA AND GEORGIA COAST.
COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE NEEDED FOR THE FRIDAY
EVENING AND SATURDAY EVENING HIGH TIDE CYCLES.

BEACH EROSION...HIGH SURF AND ELEVATED TIDES MAY RESULT IN SOME
BEACH EROSION ALONG THE SOUTH CAROLINA AND GEORGIA COAST THURSDAY
NIGHT THROUGH SATURDAY.

RIP CURRENTS...SWELLS FROM IRENE WILL IMPACT THE BEACHES
THROUGH SATURDAY. THIS WILL RESULT IN AN ENHANCED RISK OF RIP
CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 24, 3:01 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT WED AUG 24 2011

SCZ042>044-241945-
DORCHESTER-HAMPTON-INLAND COLLETON-
301 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...HAMPTON
AND COLLETON COUNTIES THROUGH 345 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CANADYS TO 6 MILES
WEST OF WALTERBORO...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...ASHTON...CANADYS...COLLETON...CROCKETVILLE...
CUMMINGS...HAMPTON...HENDERSONVILLE...ISLANDTON...LAKE WARREN STATE
PARK...LODGE...MILEY...PADGETTS...ROUND O...RUFFIN...SAINT GEORGE...
SMOAKS...VARNVILLE...WALTERBORO AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 8040 3275 8066 3277 8122 3304 8107
      3310 8095 3307 8090 3309 8089 3313 8090
      3322 8072
TIME...MOT...LOC 1902Z 083DEG 11KT 3306 8058 3287 8077
Special weather statement, Aug 24, 3:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT WED AUG 24 2011

GAZ137-241945-
LONG-
312 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG COUNTY THROUGH
345 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI AND TIBET...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3156 8170 3158 8170 3160 8175 3161 8176
      3162 8177 3182 8178 3175 8159 3170 8149
      3157 8157 3154 8166 3154 8167
TIME...MOT...LOC 1912Z 088DEG 7KT 3166 8158
Special weather statement, Aug 24, 3:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT WED AUG 24 2011

GAZ088-SCZ042-047-048-242030-
BEAUFORT-HAMPTON-INLAND JASPER-SCREVEN-
345 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON...
JASPER AND BEAUFORT COUNTIES THROUGH 430 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EARLY BRANCH...MOVING WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOSAWHATCHIE...CUMMINGS...EARLY BRANCH...ESTILL...FURMAN...
GARNETT...GILLISONVILLE...GRAYS...LENA...MCPHERSONVILLE...PINELAND...
POCOTALIGO...RIDGELAND...ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...
TILLMAN AND YEMASSEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8143 3274 8140 3276 8137 3285 8092
      3283 8090 3281 8089 3277 8086 3272 8085
      3270 8082 3269 8079 3235 8109
TIME...MOT...LOC 1943Z 069DEG 10KT 3274 8094
Special weather statement, Aug 24, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT WED AUG 24 2011

SCZ045-050-052-242100-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
421 PM EDT WED AUG 24 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 500 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOUNT PLEASANT REGIONAL AIRPORT...MOVING
WEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOONE HALL PLANTATION...CAINHOY...CAPERS INLET...CHARLES TOWNE
LANDING...CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT
BRIDGE...DOWNTOWN CHARLESTON...FORT JOHNSON...HANAHAN...ISLE OF
PALMS...JAMES ISLAND...JAMES ISLAND COUNTY PARK...MOUNT PLEASANT...
MOUNT PLEASANT REGIONAL AIRPORT...MOUNT PLEASANT TOWNE CENTRE...NAVAL
WEAPONS STATION CHARLESTON...NORTH CHARLESTON AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 7969 3282 7971 3270 8000 3296 8003
      3298 7972 3286 7967
TIME...MOT...LOC 2021Z 076DEG 8KT 3290 7979

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:07 PM EDTSpecial Weather StatementCHSJenkins38 min
Aug 24, 4:20 AM EDTSmall Craft AdvisoryCHS94 min
Aug 24, 5:54 AM EDTSmall Craft Advisory for Hazardous SeasCHS30 hr
Aug 24, 3:12 PM EDTSpecial Weather StatementCHSLong33 min
Aug 24, 4:35 PM EDTSpecial Weather StatementCHSEffingham40 min
Aug 24, 5:11 PM EDTSpecial Weather StatementCHSEffingham49 min
Aug 24, 6:55 PM EDTRip Current StatementCHS19 hr
Aug 24, 3:01 PM EDTSpecial Weather StatementCHSColleton, Hampton44 min
Aug 24, 3:45 PM EDTSpecial Weather StatementCHSHampton, Jasper45 min
Aug 24, 6:21 PM EDTSpecial Weather StatementCHSDorchester24 min
Aug 24, 6:46 PM EDTSpecial Weather StatementCHSDorchester29 min

Nearby

Special Weather Statements in South Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.